A patient recently diagnosed with hyperthyroidism is receiving instructions from the nurse. The nurse should encourage the patient to:
• Patients with hyperthyroidism suffer from an increased metabolic rate. A high calorie diet and adequate sleep is recommended
• Abruptly stopping medication can result in a thyroid storm
• Stimulants should be avoided due to the effects of hyperthyroidism (i.e, insomnia)
• Sedatives are not contraindicated with hyperthyroidism
The nurse is reviewing the lab results of a patient with osteoporosis. The nurse would most likely note abnormalities in:
On the intensive care unit, a 34-year-old with head trauma is on continuous mechanical ventilation. He develops increased intracranial pressure. Which among the following interventions should the nurse implement first?
The nurse is assessing a patient with arterial insufficiency. The patient
The nurse is caring for an intravenous drug user diagnosed with infective endocarditis. Physical exam is likely to reveal which of the following?
The nurse is caring for a patient with Paget's disease. The patient complains of difficulty urinating. The nurse should suspect the presence of:
The nurse is positioning a patient after undergoing a myelography using a water-soluble contrast dye. The patient should be placed in which position?
The nurse is preparing an exercise program for a post-stroke patient. This focuses on physical therapy that increases range-of-motion and mobility. The initial exercises start with passive movement. Which of the following activities should be done?
A client who underwent renal artery bypass surgery had a nursing diagnosis of risk for ineffective tissue perfusion related to inadequate anticoagulation. What nursing intervention would promote renal tissue perfusion and kidney function?
The client is prescribed digoxin for the treatment of heart failure. Which of the following statements made by the client indicates an understanding of the medication regimen?
The nurse is caring for a patient who underwent an angioplasty of the iliac artery. In order to assess for bleeding, the nurse should:
The nurse has administered several rapid fluid infusions to treat diabetes insipidus. The nurse assesses the patient for water intoxication, expecting to note:
The nurse reviews a patient's lab results, noting a blood glucose level of 895 mg/dl. The patient is most likely experiencing which acid-base imbalance?
A patient is seen in the emergency department after abruptly discontinuing her thyroid medication. She is hypotensive, hypoglycemic, and is unresponsive. This clinical picture is most consistent with:
A nurse is assessing the sacral pressure ulcer of a 89-year-old female. She notes that the skin is not intact and the wound bed appears pink with serum fluid. How would the nurse stage this ulcer?
A patient has developed diabetes insipidus after suffering a traumatic brain injury. After treatment has been initiated, the nurse assesses the patient for signs of improvement, including:
The nurse is planning interventions for the treatment of hyperosmolar hyperglycemic nonketotic syndrome (HHNS). The nurse should:
A nurse is providing education to a patient with acne. The nurse determines that the patient requires additional instruction if the patient states which of the following?
The nurse is implementing a dexamethasone suppression test on a patient with Cushing's syndrome. Which of the following steps should the nurse plan on implementing?
The nurse is caring for a patient with an arteriovenous (AV) fistula on the right arm for hemodialysis treatments. To promote safety, the nurse should do which of the following?
A patient is brought to the nursing unit after surgery for a mandibular fracture. After complaining of a runny nose, the nurse should first:
A nurse is caring for a client who had a right-sided ischemic stroke that left him paralyzed on one side of the body. The nurse recognizes that skin breakdown and contractures from disuse are common complications. Which of the following would the nurse do to prevent these?
A patient is being treated for choledocholithiasis, a gallstone lodged in the common bile duct. The nurse expects to note which assessment finding?